MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information unknown/not provided.If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) haptic looked defective and the plunger did not work properly, so the lens could not be used.A new lens was used with no issue and the case was completed.There was no patient contact.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Corrected data: further information was provided that product had returned for evaluation.Therefore, this supplemental filing is to correct the comment in h3, h6, and h10 that product testing was performed.Also sections h6: type of investigation code and investigation findings were provided in h10 text in the initial mdr, however the codes were inadvertently not provided.Hence, they are updated in this supplemental mdr.H6: type of investigation: 10, 3331, 4109.H6: investigation findings: 114 additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 4/10/2021.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the sample was received in the original box.The cartridge component was observed correctly engaged into the preloaded unit.The plunger is not at locked step.Visual inspection using magnification was performed.The lens was observed stuck at the cartridge loading zone.The lead haptic was observed not folded.The trailing haptic was observed at folded position, as expected at that stage.No residues of lubricant were detected at the cartridge.No damages were observed in the plunger that could impair functionality in the device.The reported issue was not verified.There is no evidence to suggest that the complaint sample has been affected by the manufacturing process.No product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11490349
Report Number2648035-2021-07384
Device Sequence Number2964567
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)230617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/16/2021
05/04/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/12/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1